Alert archive / Texas / Tornado Warnings in 2007

Tornado Warning 17, NWS Corpus Christi, TX

May 11, 2007Duval County, Texas

NWS Corpus Christi, TX issued this tornado warning at May 11, 2007, 12:29 AM CDT for Duval County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2007, 12:29 AM CDT (05:29 UTC)
Expired
May 11, 2007, 1:00 AM CDT
In force
31 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Duval County, TX

The radar

The Corpus Christi radar (KCRP), 88 km from the middle of the area, began a volume at 05:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 5.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1187 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1187 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
845 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.4
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KCRP 110530
TORCRP
TXC131-110600-
/O.NEW.KCRP.TO.W.0017.070511T0529Z-070511T0600Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1229 AM CDT FRI MAY 11 2007

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN DUVAL COUNTY IN SOUTH TEXAS

* UNTIL 100 AM CDT

* AT 1227 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 12 MILES NORTH
  OF ROSITA...OR ABOUT 19 MILES NORTHWEST OF SAN DIEGO...MOVING SOUTH
  AT 25 MPH.

* THE TORNADO WILL BE NEAR...
  ROSITA BY 1255 AM CDT...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
QUARTER SIZE HAIL.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 2806 9829 2800 9859 2774 9854 2775 9825

$$

TMT
1 follow-up statement
000 
WWUS54 KCRP 110546
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1245 AM CDT FRI MAY 11 2007

TXC131-110600-
/O.CON.KCRP.TO.W.0017.000000T0000Z-070511T0600Z/
DUVAL-
1245 AM CDT FRI MAY 11 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR 
NORTHEASTERN DUVAL COUNTY...

AT 1240 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS 
POSSIBLE TORNADO WAS LOCATED 6 MILES NORTH OF ROSITA...OR ABOUT 15 
MILES NORTHWEST OF SAN DIEGO...MOVING SOUTH AT 25 MPH.

THE TORNADO WILL BE NEAR...
  ROSITA BY 1255 AM CDT...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 2796 9827 2793 9857 2774 9854 2775 9825

$$

TMT

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at May 10, 10:19 PM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, May 10, 10:19 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1019 PM CDT THU MAY 10 2007

.UPDATE...WATCH WILL BE ALLOWED TO EXPIRE AT 11 PM. A COUPLE
STORMS STILL GOING ON BUT SHOULD CONTINUE TO WEAKEN THE SLOWEST
OVER THE NORTHEAST WHERE MID LEVEL COLD POOL IS LOCATED AND MOST
EAST OF UPPER LOW. WILL UPDATE ZONES AFTER WATCH EXPIRES...REMOVING
SEVERE WORDING AND ADJUSTING POPS ACCORDINGLY. WILL MAKE A FEW
MINOR CHANGES TO THE TEMPERATURE AND HUMIDITY GRIDS BASED ON
OBSERVATIONS AND NEW MODEL DATA THROUGH FRIDAY. REST OF FORECAST
OK.

&&

.AVIATION...MAIN THREAT TO AVIATION FROM TSRAS IS EXPECTED TO BE
MAINLY ACROSS THE NRN COASTAL BEND FROM COT TO VCT AND AREAS IN
BETWEEN. FARTHER SOUTH AM EXPECTING WEAKENING OF TSRAS WITH MAINLY
ISOL/SCT SHRAS INTO THE ALI AND CRP SITES BTWEEN 03Z TO 06Z. AM
EXPECTING AN MVFR STRATUS DECK AND LIGHT PATCHY FOG TO DVLP TOWARD
SUNRISE. DRIER CONDITIONS IN THE WAKE OF THE UPPER DISTURBANCE WILL
LEAD TO VFR  CONDITIONS AFTER 15Z FRI.

&&

.MARINE...SINCE STORMS WILL NOT MAKE IT TO COAST BY THE TIME THE
WATCH EXPIRES AND SHOULD GENERALLY CONTINUE TO WEAKEN IF THEY
MAINTAIN THEMSELVES AS THEY MOVE SOUTHEAST...WILL REMOVE WATCH FOR
1030PM ISSUANCE. ADJUSTED WINDS UP A BIT OFFSHORE BASED ON
OBSERVATIONS AND NEW MODEL DATA.

&&

.PREV DISCUSSION... /ISSUED 648 PM CDT THU MAY 10 2007/

UPDATE...UPDATED FOR SVR BOX #266. ZFP...CWF AND GRIDDED PRODUCTS
SENT OUT. EXTENDED POPS OUT TO THE NORTHWEST FOR BOX. BEST SHOT
FOR SEVERE WILL BE NORTHERN TIER OF COUNTIES ESPECIALLY NORTHEAST
WHERE COOLEST MID LEVEL AIR EXISTS. SEVERE CONCERN EXPECTED TO DIMINISH
A COUPLE OF HOURS AFTER SUNSET SINCE BOUNDARY LAYER FLOW WEAK.

PREV DISCUSSION... /ISSUED 259 PM CDT THU MAY 10 2007/

SHORT-TERM (TONIGHT THROUGH FRIDAY NIGHT)...WL RETAIN LOW POPS FOR
THIS EVENING/TNGT OWING TO THE UPPER LOW. BASED ON THE TRAJECTORY/
TIMING OF THE ASSOCIATED MID/UPPER Q-VECTOR PATTERN...SUBSIDENCE
EXPECTED TO PREDOMINATE THE LAND AREAS BY 06Z FRI...THEN OVR THE
COASTAL WATERS BY 18Z FRI. THUS DO NOT EXPECT PCPN FRI/FRI NGT...
DESPITE SIGNIFICANT PW VALUES PROGD BY THE GFS. THE GFS THERMODYNAMIC
PROFILES SUGGEST CLOUDS DRG THE OVERNIGHT/EARLY MORNING HOURS.

MARINE...BASED ON THE EXPECTED TRAJECTORY/TIMING OF THE UPPER LOW...
WL RETAIN A CHANCE FOR CONVECTION UNTIL FRIDAY AFTN. WIND/SEAS WL
REMAIN BELOW SCEC CATEGORY.

AVIATION...MSTR WL BE SUFFICIENT FOR MVFR CEILINGS DRG THE 06Z-15Z
FRI PERIOD OVR THE CNTRL/ERN CWFA...WITH THESE CONDITIONS AREAWIDE
DRG THE 06Z-12Z SAT PERIOD. OTHERWISE...VFR CONDITIONS ARE EXPECTED.

LONG-TERM (SATURDAY THROUGH THURSDAY)...MAIN CONCERN IN THE
EXTENDED FORECAST PERIOD IS THE PRECIP CHANCES SATURDAY INTO SUNDAY
ASSOCIATED WITH THE UPPER LEVEL TROUGH AXIS PROGGED TO BE IN PLACE
ACROSS THE GULF OF MEXICO. MODELS INDICATE MOISTURE POOLING ALONG
THE COASTAL BEND ON THE BACK SIDE OF THE TROUGH...WITH PWATS PROGGED
TO BE BETWEEN 1.4 AND 1.7. ALSO A WEAK SHORTWAVE ROTATING AROUND THE
BACK END OF THE UPPER LEVEL TROUGH MAY BE ENOUGH TO GENERATE
ISOLATED CONVECTION ACROSS SOUTH TX...MAINLY ACROSS THE EASTERN
AREAS. THEREFORE...HAVE INDICATED SLIGHT CHANCE POPS IN THE FORECAST
FOR THE EASTERN CWA ON SAT AND SUN. REST OF PERIOD LOOKS DRY AS
UPPER LEVEL RIDGING BUILDS IN. WINDS WILL BE UNUSUALLY LIGHT OVER
THE WEEKEND...WITH SLIGHTLY STRONGER SE FLOW EXPECTED TO PICK UP
TUES INTO WED. TEMPS WILL GENERALLY BE A COUPLE OF DEGREES ABOVE
NORMAL THROUGHOUT THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    64  83  65  86  65  /  20  10  10  20  10
VICTORIA          62  84  62  87  63  /  30  10  10  20  10
LAREDO            69  93  69  93  71  /  10  10  10  10  10
ALICE             63  86  63  89  64  /  20  10  10  10  10
ROCKPORT          66  80  67  85  68  /  30  10  10  20  10
COTULLA           64  88  63  90  64  /  20  10  10  10  10
KINGSVILLE        63  85  64  87  66  /  20  10  10  20  10
NAVY CORPUS       67  79  68  84  69  /  20  10  10  20  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

TE/81...MESO/AVIATION
GW/86...PUBLIC/GRIDS
Hazardous weather outlook, May 10, 5:46 AM CDT, 18 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
546 AM CDT THU MAY 10 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-111100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
546 AM CDT THU MAY 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE FROM WEST TEXAS INTO
SOUTHEAST TEXAS BY TONIGHT. THIS LOW WILL INTERACT WITH AMPLE
MOISTURE AND AN UNSTABLE AIRMASS TO PRODUCE SCATTERED
THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS THE CENTRAL AND
EASTERN PORTIONS OF SOUTH TEXAS AND ALSO THE ADJACENT WATERS. SOME
OF THESE STORMS WILL BE SEVERE THIS AFTERNOON AND EVENING ACROSS
THE EASTERN PORTIONS OF THE COASTAL BEND. LARGE HAIL AND DAMAGING
WINDS WILL BE THE PRIMARY THREATS. THE SEVERE THREAT WILL DIMINISH
BY LATE EVENING. HOWEVER...THE POTENTIAL FOR HEAVY RAIN WILL STILL
EXIST THROUGH TONIGHT. RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES
WILL BE POSSIBLE THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS WILL OCCUR ON FRIDAY ACROSS MOST OF SOUTH
TEXAS DUE TO AN UPPER LOW AFFECTING THE AREA. SOME OF THE STORMS
MAY BE STRONG TO SEVERE. ONCE AGAIN...LARGE HAIL...STRONG WINDS
AND HEAVY RAIN WILL BE POSSIBLE WITH THE STRONGER STORMS. ADDITIONAL
RAINFALL AMOUNTS OVER 1 INCH CAN BE EXPECTED IN SOME LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING
FOR THE COASTAL BEND.

MB/JR

In the hours before

Special weather statement, May 10, 7:45 PM CDT, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
745 PM CDT THU MAY 10 2007

TXZ234-110115-
VICTORIA-
745 PM CDT THU MAY 10 2007

...A STRONG THUNDERSTORM WAS AFFECTING VICTORIA COUNTY...

AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR INEZ...OR 9 MILES WEST OF EDNA...MOVING EAST
AT 20 MPH.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

TE
Special weather statement, May 10, 9:39 PM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
939 PM CDT THU MAY 10 2007

TXZ234-110345-
VICTORIA-
939 PM CDT THU MAY 10 2007

...STRONG THUNDERSTORMS WERE AFFECTING VICTORIA COUNTY...

AT 937 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TELFERNER TO
NURSERY...OR ALONG A LINE EXTENDING FROM 10 MILES EAST OF VICTORIA TO
6 MILES NORTHWEST OF VICTORIA...MOVING SOUTHEAST AT 20 MPH.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

TE
Special weather statement, May 10, 10:25 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1025 PM CDT THU MAY 10 2007

TXZ241-243-244-110430-
JIM WELLS-NUECES-SAN PATRICIO-
1025 PM CDT THU MAY 10 2007

...A STRONG THUNDERSTORM WAS AFFECTING JIM WELLS...NUECES AND SAN
PATRICIO COUNTIES...

AT 1020 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MATHIS...MOVING SOUTHEAST AT 25 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

TE
Special weather statement, May 10, 10:37 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1037 PM CDT THU MAY 10 2007

TXZ234-247-110430-
CALHOUN-VICTORIA-
1037 PM CDT THU MAY 10 2007

...A STRONG THUNDERSTORM WAS AFFECTING CALHOUN AND VICTORIA
COUNTIES...

AT 1035 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BLOOMINGTON...KAMAY...AND
PLACEDO...MOVING SOUTH AT 20 MPH.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

TE
Special weather statement, May 10, 11:48 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1148 PM CDT THU MAY 10 2007

TXZ230-231-110545-
LIVE OAK-MCMULLEN-
1148 PM CDT THU MAY 10 2007

...A STRONG THUNDERSTORM WAS AFFECTING LIVE OAK AND MCMULLEN
COUNTIES...

AT 1140 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 11 MILES NORTH OF LOMA ALTA...OR 14 MILES SOUTH
OF TILDEN...MOVING SOUTHEAST AT 20 MPH.

DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

GW

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 7:28 PM CDTFlash Flood WarningCRPVictoria2 hr
May 10, 7:56 PM CDTSevere Thunderstorm WarningCRPVictoria23 min
May 10, 8:43 PM CDTSevere Thunderstorm WarningCRPMcMullen62 min
May 10, 9:04 PM CDTSevere Thunderstorm WarningCRPLive Oak56 min
May 10, 9:21 PM CDTFlash Flood WarningCRPVictoria114 min
May 10, 11:17 PM CDTSpecial Marine WarningCRP88 min
May 11, 12:09 AM CDTSevere Thunderstorm WarningCRPDuval51 min
May 11, 12:57 AM CDTTornado WarningCRPDuval33 min
May 11, 1:33 AM CDTTornado WarningCRPDuval19 min
May 11, 1:58 AM CDTSevere Thunderstorm WarningCRPDuval62 min
May 11, 3:18 AM CDTSevere Thunderstorm WarningCRPJim Wells22 min

Nearby

Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.